Alert archive / Alaska / Heavy Snow Warnings in 2008
Heavy Snow Warning 2, NWS Anchorage, AK
NWS Anchorage, AK issued this heavy snow warning at Apr 25, 2008, 7:51 AM AKDT. It took effect at Apr 25, 2008, 12:51 PM AKDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 7:51 AM AKDT (15:51 UTC)
- In effect from
- Apr 25, 2008, 12:51 PM AKDT
- Expired
- Apr 26, 2008, 4:00 PM AKDT
- In force
- 27 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 252051 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1251 PM ADT FRI APR 25 2008 AKZ145-261600- /X.UPG.PAFC.SN.Y.0018.000000T0000Z-080426T1200Z/ /X.NEW.PAFC.HS.W.0002.080425T2051Z-080426T1600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1251 PM ADT FRI APR 25 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM ADT SATURDAY NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW WARNING FOR AREAS NORTH OF TALKEETNA...WHICH IS IN EFFECT UNTIL 8 AM ADT SATURDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR HEAVY SNOW IN THE SUSITNA VALLEY NORTH OF TALKEETNA. TOTAL STORM SNOWFALL AMOUNTS NORTH OF TALKEETNA ARE EXPECTED TO RANGE BETWEEN 14 AND 22 INCHES BETWEEN THE ONSET OF THE SNOW FRIDAY MORNING AND SATURDAY MORNING. OTHER AREAS OF THE SUSITNA VALLEY WILL RANGE BETWEEN 4 AND 8 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
5 follow-up statements
000 WWAK41 PAFC 252130 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 130 PM ADT FRI APR 25 2008 AKZ145-261600- /X.CON.PAFC.HS.W.0002.000000T0000Z-080426T1600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 130 PM ADT FRI APR 25 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY NORTH OF TALKEETNA... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY NORTH OF TALKEETNA. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR HEAVY SNOW IN THE SUSITNA VALLEY NORTH OF TALKEETNA. TOTAL STORM SNOWFALL AMOUNTS NORTH OF TALKEETNA ARE EXPECTED TO RANGE BETWEEN 14 AND 22 INCHES BETWEEN THE ONSET OF THE SNOW FRIDAY MORNING AND SATURDAY MORNING. OTHER AREAS OF THE SUSITNA VALLEY WILL RANGE BETWEEN 4 AND 8 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ AKZ101-261600- /X.NEW.PAFC.SN.Y.0019.080425T2130Z-080426T1600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 130 PM ADT FRI APR 25 2008 ...SNOW ADVISORY IN EFFECT UNTIL 8 AM ADT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM ADT SATURDAY. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR SIGNIFICANT SNOWFALL OVER THE ANCHORAGE AREA. BETWEEN 3 AND 4 INCHES OF SNOW HAS FALLEN OVER THE ANCHORAGE AREA SINCE THIS MORNING AND SNOWFALL IS EXPECTED TO PERSIST INTO SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO RANGE FROM 5 TO 8 INCHES IN TOWN TO 8 TO 12 INCHES AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 260114 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 514 PM ADT FRI APR 25 2008 AKZ101-261430- /X.UPG.PAFC.SN.Y.0019.000000T0000Z-080426T1600Z/ /X.EXA.PAFC.HS.W.0002.000000T0000Z-080426T1600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 514 PM ADT FRI APR 25 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM ADT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 8 AM ADT SATURDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR SIGNIFICANT SNOWFALL OVER THE ANCHORAGE AREA. AROUND 10 INCHES OF SNOW HAS FALLEN OVER THE ANCHORAGE AREA SINCE THIS MORNING AND SNOWFALL IS EXPECTED TO PERSIST INTO SATURDAY MORNING. AN ADDITIONAL 8 TO 15 INCHES ARE EXPECTED WITH THIS STORM BEFORE IT DISSIPATES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ AKZ145-261430- /X.CON.PAFC.HS.W.0002.000000T0000Z-080426T1600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 514 PM ADT FRI APR 25 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR HEAVY SNOW IN THE SUSITNA VALLEY NORTH OF TALKEETNA. TOTAL STORM SNOWFALL AMOUNTS NORTH OF TALKEETNA ARE EXPECTED TO RANGE BETWEEN 14 AND 22 INCHES. OTHER AREAS OF THE SUSITNA VALLEY WILL RANGE BETWEEN 4 AND 8 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 260125 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 525 PM ADT FRI APR 25 2008 AKZ101-261445- /X.CON.PAFC.HS.W.0002.000000T0000Z-080426T1600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 525 PM ADT FRI APR 25 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR SIGNIFICANT SNOWFALL OVER THE ANCHORAGE AREA. AROUND 10 INCHES OF SNOW HAS FALLEN OVER THE ANCHORAGE AREA SINCE THIS MORNING AND SNOWFALL IS EXPECTED TO PERSIST INTO SATURDAY MORNING. AN ADDITIONAL 8 TO 15 INCHES ARE EXPECTED WITH THIS STORM BEFORE IT DISSIPATES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ AKZ145-261445- /X.CON.PAFC.HS.W.0002.000000T0000Z-080426T1600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 525 PM ADT FRI APR 25 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 8 AM ADT SATURDAY. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR HEAVY SNOW IN THE SUSITNA VALLEY NORTH OF TALKEETNA. TOTAL STORM SNOWFALL AMOUNTS NORTH OF TALKEETNA ARE EXPECTED TO RANGE BETWEEN 14 AND 22 INCHES. OTHER AREAS OF THE SUSITNA VALLEY WILL RANGE BETWEEN 4 AND 8 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ AKZ111-261445- /X.NEW.PAFC.SN.Y.0020.080426T0125Z-080426T1600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 525 PM ADT FRI APR 25 2008 ...SNOW ADVISORY IN EFFECT UNTIL 8 AM ADT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM ADT SATURDAY. A COLD FRONT HAS STALLED OVER SOUTH CENTRAL ALASKA AND IS PRODUCING THE NECESSARY CONDITIONS FOR SIGNIFICANT SNOWFALL OVER THE MATANUSKA VALLEY. 4 TO 8 INCHES OF SNOW HAS FALLEN OVER THE ANCHORAGE AREA SINCE THIS MORNING AND SNOWFALL IS EXPECTED TO PERSIST INTO SATURDAY MORNING. AN ADDITIONAL 5 TO 10 INCHES ARE EXPECTED WITH THIS STORM BEFORE IT DISSIPATES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 261314 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 514 AM ADT SAT APR 26 2008 AKZ101-261415- /X.CAN.PAFC.HS.W.0002.000000T0000Z-080426T1600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 514 AM ADT SAT APR 26 2008 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HEAVY SNOW WARNING. $$ AKZ111-261415- /X.CAN.PAFC.SN.Y.0020.000000T0000Z-080426T1600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 514 AM ADT SAT APR 26 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE SNOW ADVISORY. $$ AKZ145-270000- /X.EXT.PAFC.HS.W.0002.000000T0000Z-080427T0000Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 514 AM ADT SAT APR 26 2008 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON. THE COLD FRONT OVER SOUTH CENTRAL ALASKA WILL MOVE WEST AS A WARM FRONT THIS AFTERNOON WITH THE ONSET OF EASTERLY WINDS AND OVERRIDING WARM AIR ALOFT. IT IS EXPECTED THAT SNOW WILL INTENSIFY OVER THE WESTERN VALLEY THROUGH THE DAY AND DIMINISH IN THE EAST. ADDITIONAL SNOW AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED THROUGH THIS AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 270002 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 402 PM ADT SAT APR 26 2008 AKZ145-270115- /X.EXP.PAFC.HS.W.0002.000000T0000Z-080427T0000Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 402 PM ADT SAT APR 26 2008 ...HEAVY SNOW WARNING HAS EXPIRED... THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this heavy snow warning went out at Apr 25, 12:00 AM AKDT, 7 hours 51 minutes earlier.
Area forecast discussion, Apr 25, 12:00 AM AKDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT FRI APR 25 2008
.MODEL DISCUSSION...
SOME PREFERENCE TOWARD THE 00Z GFS. GENERAL PATTERN HANDLED DECENTLY
FOR FIRST 84 HOURS OF FORECAST...BUT DETAILS ARE HANDLED DIFFERENTLY
BETWEEN DIFFERENT MODELS AND WITH EACH RUN. THIS IS TO BE EXPECTED
WITH THE COMPLICATED PATTERN DEVELOPING OVER ALASKA AND THE GULF.
MODEL CONFIDENCE DIPS AFTER ABOUT 96 HOURS AS GLOBAL MODELS AND
ENSEMBLES BEGIN TO DIVERGE ON LOCATIONS OF FEATURES IMPORTANT FOR
LOCAL WEATHER.
.ANALYSIS AND UPPER LEVELS...
DEEP ARCTIC LOW CENTERED OVER KOTZEBUE SOUND THIS MORNING MOVING
SOUTHEAST. CYCLONIC FLOW OVER SOUTHERN ALASKA WITH STRONG FLOW ALOFT
FROM THE SOUTHWEST. ANOTHER LOW JUST SOUTH OF GULF MOVING NORTHEAST.
FULL LATITUDE RIDGE ALONG ABOUT 130 DEGREES LONGITUDE...SLOWLY
MOVING EAST AS PRESSURE FROM THE TWO LOWS MOUNTS.
.SHORT TERM FORECAST...
KOTZEBUE SOUND LOW WILL MOVE JUST INLAND IN NORTHWEST ALASKA AND
STALL LATER TODAY. BACKSIDE NORTHERLY JET WILL PUSH INTO THE GULF
TONIGHT AND SATURDAY JOINING WITH THE GULF LOW. DETAILS ON THIS ARE
PROVIDING A NICE FORECAST CHALLENGE. THE OVER-ALL TREND IS FOR THE
GULF LOW TO DEEPEN AND BECOME THE DOMINANT WEATHER FACTOR BY THE END
OF THE WEEKEND.
.LONG TERM FORECAST...
GLOBAL MODELS INDICATE THE GULF LOW WILL MOVE EAST NEXT WEEK. THE
DEPARTURE SPEED AND HOW THINGS DEVELOP BEHIND IT ARE NOT REAL CLEAR.
THE MODELS HANDLE THE MAJOR DEVELOPMENTS IN A SIMILAR WAY BUT
DISAGREE ON SMALLER (BUT IMPORTANT) LOCAL WEATHER FEATURES. FEEL
GOOD ABOUT A DRYING TREND NEXT WEAK AS UPPER FLOW IS WEAK...EVEN
THOUGH CYCLONIC FLOW REMAINS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM WARNING 120.
GALE WARNING 125 130 132 138 140 141 150 155.
HEAVY FREEZING SPRAY 160.
FIRE WEATHER...NONE.
LUDWIG APR 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:00 PM AKDT | Brisk Wind Advisory | AFC | 36 hr | |
| Apr 24, 11:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Apr 24, 11:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Apr 24, 11:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Apr 24, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Apr 24, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Apr 24, 11:00 PM AKDT | Storm Warning | AFC | 12 hr | |
| Apr 24, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 24, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 25, 8:30 AM AKDT | Snow Advisory | AFC | 9 hr | |
| Apr 25, 11:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Apr 25, 11:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Apr 25, 12:25 PM AKDT | Snow Advisory | AFC | 17 hr |
Nearby
Heavy Snow Warnings in Alaska, 2008Every heavy snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.